MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ANCHOR C SCREWDRIVER - STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ANCHOR C SCREWDRIVER - STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48328500
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assessment.The returned screwdriver was confirmed to have its tip fractured upon visual inspection.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.The plausible root cause for the tip fracture is applying ductile overload on the instrument due to excessive pivoting or angulation during insertion and normal wear and tear of the device.
 
Event or Problem Description
It was reported that during a cervical fusion procedure, a piece of the screwdriver broke off.It was noticed when putting the instrument back in the set, that a little piece (1mm by 1mm) was missing.The missing piece was not found on the operating table or in the set.Therefore rx examinations were done to find out if the piece was still present in the patient (see attached in intake tab).

Brand Name
ANCHOR C SCREWDRIVER - STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6327501
Report Number0009617544-2017-00058
Device Sequence Number1610782
Product Code LXH
UDI-Device Identifier07613327267082
UDI-Public(01)07613327267082(11)130222(10)12C170
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48328500
Device Lot Number12C170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2017
Initial Report FDA Received Date02/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR